MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305918
Medical Device Problem Codes Break (1069); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that needle sftygld 18x1-1/2 rb broke.This was discovered after use.The following information was provided by the initial reporter: broken needle.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes.D.10 returned to manufacturer on: 2020-08-26.H.6.Investigation summary: two photos and one loose safetyglide needle assembly was received and evaluated.It appeared the assembly was manipulated as there was dried yellow particulate present on the hub and safety shield.It was observed there was no cannula present inside the hub, which was rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Possible root cause is associated with the assembly line, epoxy was not applied to the needle hub.No corrective action is necessary.Batch 0002424 is considered in compliance with our product specification requirements.
 
Event or Problem Description

Brand Name
NEEDLE SFTYGLD 18X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10446743
Report Number1213809-2020-00566
Device Sequence Number19583404
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public30382903059189
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number305918
Device Catalogue Number305918
Device Lot Number0002424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;